Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Rheum Dis. 2016 Jun;23(3):187-192. English. Case Report. https://doi.org/10.4078/jrd.2016.23.3.187
Kang JH , Ahn JH , Yu JE , Kim JE , Yim YR , Lee JW , Lee KE , Park DJ , Wen L , Park YW , Lee SS .
Division of Rheumatology, Department of Internal Medicine, Chonnam National University Hospital, Chonnam National University Medical School, Gwangju, Korea. shinseok@chonnam.ac.kr
Abstract

A 31-year-old man who had been prescribed etanercept over a 3-year period for treatment of ankylosing spondylitis presented with newly developed dry cough, chills, myalgia, and weight loss. Chest computed tomography showed multiple reticulonodular pulmonary infiltrates and bilateral mediastinal, hilar, and peribronchial lymphadenopathy. Biopsy of a paratracheal lymph node revealed chronic granulomatous inflammation without necrosis, and the serum angiotensin-converting enzyme level was elevated. Sarcoidosis was diagnosed. His laboratory and radiological findings, and clinical symptoms improved only after discontinuation of etanercept without treatment. Although etanercept-induced sarcoidosis is rare, this case report suggests that sarcoidosis should be considered in the differential diagnosis of patients treated with the tumor necrosis factor inhibitor.

Copyright © 2019. Korean Association of Medical Journal Editors.